Alert archive / Florida / Gale Warnings in 2014
Gale Warning 1, NWS Miami, FL
NWS Miami, FL issued this gale warning at Jan 6, 2014, 2:35 PM EST. It took effect at Jan 6, 2014, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 2:35 PM EST (19:35 UTC)
- In effect from
- Jan 6, 2014, 7:00 PM EST
- Expired
- Jan 7, 2014, 4:57 AM EST
- In force
- 10 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
002 WHUS72 KMFL 061935 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 235 PM EST MON JAN 6 2014 GMZ676-071000- /O.UPG.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/ /O.NEW.KMFL.GL.W.0001.140107T0000Z-140107T1200Z/ /O.CAN.KMFL.SC.Y.0002.140107T1500Z-140108T0300Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 235 PM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG COLD FRONT THIS EVENING THROUGH TOMORROW MORNING. SEAS WILL PEAK IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH THE DAY TUESDAY. FREQUENT GUSTS TO BETWEEN 34 AND 40 KNOTS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ610-071000- /O.UPG.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/ /O.NEW.KMFL.SI.Y.0001.140107T0000Z-140107T1800Z/ /O.CAN.KMFL.SC.Y.0002.140107T1500Z-140108T0300Z/ LAKE OKEECHOBEE- 235 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. FREQUENT GUSTS OF 20 TO 25 KNOTS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ656-657-071000- /O.UPG.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/ /O.NEW.KMFL.SC.Y.0003.140107T0000Z-140107T1500Z/ /O.CAN.KMFL.SC.Y.0002.140107T1500Z-140108T0300Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- 235 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. SEAS WILL PEAK IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH THE DAY TUESDAY. FREQUENT GUSTS OF 20 TO 25 KNOTS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-670-071000- /O.CAN.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/ /O.EXT.KMFL.SC.Y.0002.140107T0000Z-140108T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 235 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. * WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. SEAS WILL PEAK IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH THE DAY TUESDAY. FREQUENT GUSTS OF 25 TO 33 KNOTS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ630-651-671-071000- /O.CAN.KMFL.GL.A.0001.140106T2100Z-140107T1500Z/ /O.EXT.KMFL.SC.Y.0002.140107T0000Z-140108T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 235 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. * WINDS AND WAVES: WILL QUICKLY INCREASE IN THE WAKE OF A STRONG COLD FRONT LATER THIS AFTERNOON THROUGH TONIGHT. SEAS WILL PEAK IN THE 9 TO 12 FOOT RANGE TONIGHT THEN GRADUALLY SUBSIDE THROUGH THE DAY TUESDAY. FREQUENT GUSTS OF 25 TO 33 KNOTS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
380 WHUS72 KMFL 070242 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 942 PM EST MON JAN 6 2014 GMZ676-071045- /O.CON.KMFL.GL.W.0001.000000T0000Z-140107T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 942 PM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS AND WAVES: NORTHWEST WINDS OF 25 TO 30 KNOTS WITH EXPECTED FREQUENT GUSTS TO GALE FORCE WILL PREVAIL TONIGHT. SEAS WILL BUILD TO 10 TO 14 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ610-071045- /O.CON.KMFL.SI.Y.0001.000000T0000Z-140107T1800Z/ LAKE OKEECHOBEE- 942 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS AND WAVES: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS WILL CONTINUE TO PREVAIL TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ656-657-071045- /O.CON.KMFL.SC.Y.0003.000000T0000Z-140107T1500Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- 942 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. * WINDS AND WAVES: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL PREVAIL TONIGHT. SEAS WILL INCREASE ABOVE 7 FEET JUST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-670-071045- /O.CON.KMFL.SC.Y.0002.000000T0000Z-140108T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 942 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * WINDS AND WAVES: NORTHWEST WINDS WILL PREVAIL AT AROUND 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. SEAS WILL BUILD TO AROUND 10 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ630-651-671-071045- /O.CON.KMFL.SC.Y.0002.000000T0000Z-140108T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 942 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS AND WAVES: NORTHWEST WINDS WILL PREVAIL AT AROUND 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. SEAS WILL BUILD TO AROUND 10 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
130 WHUS72 KMFL 070957 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 457 AM EST TUE JAN 7 2014 GMZ676-071945- /O.CAN.KMFL.GL.W.0001.000000T0000Z-140107T1200Z/ /O.EXB.KMFL.SC.Y.0002.000000T0000Z-140108T0300Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 457 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND WAVES: HAZARDOUS BOATING CONDITIONS WILL PERSIST THROUGH THE DAY TODAY ACROSS THE OFFSHORE GULF WATERS. NORTHERLY WINDS AROUND 20 KNOTS WILL PREVAIL. NORTHERLY SEAS ARE EXPECTED TO PEAK IN THE 9 TO 12 FOOT RANGE THROUGH THIS TIME THEN GRADUALLY SUBSIDE THROUGH THE LATE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-071945- /O.CAN.KMFL.SI.Y.0001.000000T0000Z-140107T1800Z/ /O.EXB.KMFL.SC.Y.0002.000000T0000Z-140107T2100Z/ LAKE OKEECHOBEE- 457 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND WAVES: ROUGH CONDITIONS WILL PERSIST TODAY AS THE WINDS REMAIN AROUND 20 KNOTS WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-071945- /O.EXT.KMFL.SC.Y.0002.000000T0000Z-140108T1500Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 457 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS AND WAVES: HAZARDOUS BOATING CONDITIONS WILL PERSIST THROUGH WEDNESDAY MORNING. NORTHERLY WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL PREVAIL. NORTHERLY SEAS ARE EXPECTED TO PEAK IN THE 9 TO 12 FOOT RANGE OVER THE GULF STREAM WATERS TODAY...THEN GRADUALLY SUBSIDE LATER TONIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ656-657-071945- /O.EXT.KMFL.SC.Y.0003.000000T0000Z-140107T2100Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- 457 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND WAVES: NORTHERLY WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL PREVAIL. 6 TO 9 FOOT SEAS WILL GRADUALLY SUBSIDE TO 4 TO 6 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ630-071945- /O.EXT.KMFL.SC.Y.0002.000000T0000Z-140107T2100Z/ BISCAYNE BAY- 457 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND WAVES: ROUGH CONDITIONS WILL PERSIST TODAY AS THE WINDS REMAIN AROUND 20 KNOTS WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Jan 6, 12:45 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 6, 12:45 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EST MON JAN 6 2014
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE WITH BKN-OVC060 BEHIND THE
FRONT. SCT SHRA ALSO FORECAST AHEAD OF THE FRONT THIS AFTERNOON IN
THE SOUTHWESTERLY FLOW AND THERE COULD BE A VERY BRIEF MVFR
CIG/VSBY IF IT MOVE ACROSS A TERMINAL ESPECIALLY ALONG THE EAST
COAST. SURFACE WIND WILL WSW AHEAD OF THE FRONT AND THEN SHIFT TO
THE NNW WITH THE FRONTAL PASSAGE AND OCCASIONAL GUSTS OF 20-23 KTS
ARE POSSIBLE THROUGH THE NIGHT.
KOB
&&
.PREV DISCUSSION... /ISSUED 936 AM EST MON JAN 6 2014/
UPDATE...
NO SIGNIFICANT CHANGES TO THE FORECAST FOR TODAY. WITH THE HRRR
COMING IN SHOWING SHOWERS OVER A LARGER AREA THEN WHAT WE HAD
FORECAST FOR, HAVE BROADENED THE COVERAGE OF CHANCE POPS FOR THIS
AFTERNOON. OTHERWISE, NO OTHER CHANGES. A STRONG, SHALLOW COLD
FRONT IS CURRENTLY MAKING ITS WAY INTO CENTRAL FLORIDA AND SHOULD
BEGIN TO IMPACT SOUTH FLORIDA EARLY THIS AFTERNOON.
PREV DISCUSSION... /ISSUED 708 AM EST MON JAN 6 2014/
AVIATION...
MOSTLY VFR WILL PREVAIL THROUGH THE FORECAST ALTHOUGH THERE COULD
BE SOME BRIEF MVFR CIG/VSBY AFT 18-19Z WITH A FEW SHRA THAT MAY
DEVELOP AHEAD OF THE COLD FRONT. OTHERWISE, EXPECT BKN-OVC060-080.
SURFACE WIND WILL BE LIGHT SW6-10KT AFT 14Z AND THEN GRADUALLY
BECOME W-WNW AFT 19Z. FRONTAL PASSAGE WILL OCCUR DURING THE LATE
AFTERNOON WITH WIND BECOMING NNW AND POSSIBLE GUSTS OVER 20KT.
KOB
PREV DISCUSSION... /ISSUED 451 AM EST MON JAN 6 2014/
SHORT TERM (TONIGHT-WEDNESDAY)...
THE EARLY MORNING SURFACE ANALYSIS SHOWED THE ARCTIC COLD FRONT
EXTENDING SOUTH-SOUTHWEST FROM CENTRAL GEORGIA TO THE FLORIDA
PANHANDLE TO THE WESTERN GULF OF MEXICO AND A 1039 MB HIGH CENTERED
OVER THE CENTRAL PLAINS. OBSERVATIONS IN THE WAKE OF THE FRONT FROM
SOUTHEAST ALABAMA TO THE CENTRAL GULF COAST SHOWED TEMPERATURES
RANGING FROM THE MID TO UPPER 30S WITH NORTHWEST WINDS GUSTING INTO
THE 30-34 KNOT RANGE. AN EARLY MORNING ASCAT PASS HAD SOME WIND
FLAGS READING 35 KNOTS ACROSS THE NWRN GULF OF MEXICO JUST OFF THE
TX/LA COAST IN THE WAKE OF THE FRONT. ASCAT B ACTUALLY INDICATED
35-40 KNOT WINDS JUST OFF THE NRN MEXICO COAST ACROSS A SMALL
PORTION OF THE GULF IN THE 05Z PASS. RECENTLY ANIMATED WATER VAPOR
LOOP WAS CHARACTERIZED WITH A HIGHLY AMPLIFIED MID/UPPER PATTERN
ACROSS THE COUNTRY FEATURING A LARGE TROUGH ADVANCING EASTWARD
TOWARD THE EAST COAST.
THE LATEST SHORT-RANGE MODEL GUIDANCE LINES UP WELL WITH THIS
SYNOPTIC PATTERN AND INDICATES THIS STRONG FRONTAL BOUNDARY SWEEPING
ESE THROUGH SOUTH FLORIDA BEGINNING AROUND 18Z (ENTERING NWRN
1/3 OF AREA OR FROM NAPLES TO THE LAKE REGION) AND CLEARING
MIAMI-DADE EARLY THIS EVENING AROUND 00Z. VERY WARM AND HUMID
CONDITIONS WITH AFTERNOON TEMPERATURES NEARING RECORDS ALONG THE
EAST COAST WILL PRECEDE THE FRONTAL BOUNDARY. THE LATEST
HRRR/WRF/NAM MODEL REFLECTIVITIES DO INDICATE A FEW SHOWERS
DEVELOPING OVER PORTIONS OF THE AREA THROUGH THE DAY.
HOWEVER...COVERAGE SHOULD REMAIN LIMITED. AS A RESULT...THE
RAINFALL PROBABILITIES HAVE BEEN REDUCED INTO THE 20-30 PERCENT
RANGE FROM THE PREVIOUS PACKAGE.
TONIGHT...THE COOLEST AIRMASS OF THE SEASON WILL SPREAD SOUTH OVER
THE LOCAL AREA DRIVING TEMPERATURES TO OR JUST BELOW 50 DEG ALONG
THE SOUTHEAST FLORIDA COAST TO AROUND FREEZING JUST WEST OF LAKE
OKEECHOBEE LATE TONIGHT INTO TUESDAY MORNING. ALTHOUGH THE LATEST
TEMPERATURE GUIDANCE IS SLIGHTLY WARMER THAN THE PREVIOUS FORECAST
PACKAGE...THE FREEZE WATCH WILL LIKELY BE UPDATED TO A WARNING THIS
AFTERNOON FOR GLADES COUNTY AND POSSIBLY AS FAR SOUTH AS HENDRY
COUNTY FOR THE OVERNIGHT PERIOD TONIGHT. THE EKDMOS AND GEFS
ENSEMBLE PACKAGES ARE INDICATING UPPER 20S FOR THE OVERNIGHT LOWS
FROM THE 10TH PERCENTILE OUTPUT...WHICH IS GENERALLY A GOOD
DEPICTION OF THE LOWER-END TEMPERATURE POSSIBILITIES. HOWEVER...WITH
THE ADVECTION PATTERN IN PLACE AND AROUND 10 KNOT WINDS CONTINUING
OVERNIGHT...WE WILL CONTINUE TO ADVERTISE LOWS REACHING THE LOWER
30S ACROSS PORTIONS OF GLADES COUNTY. THESE WINDS COMBINED WITH THE
COLD AIRMASS HAS LED TO A WIND CHILL WATCH FOR GLADES AND HENDRY
COUNTIES TONIGHT DUE TO THE POTENTIAL OF WIND CHILLS DIPPING TO 25
DEGREES FOR 3 HRS OR MORE. A WIND CHILL ADVISORY WILL BE LIKELY BE
NEEDED FOR REST OF THE INTERIOR AND WEST COAST METRO AREAS LATER
THIS MORNING FOR THIS PERIOD.
TUESDAY THROUGH WEDNESDAY...BREEZY AND COOL CONDITIONS WILL PERSIST
AS THE AIRMASS AND GRADIENT REMAIN IN PLACE ACROSS THE REGION. HIGH
TEMPERATURES WILL STRUGGLE TO REACH THE MID 60S ALONG THE EAST COAST
AND MID 50S ACROSS THE NORTHWESTERN THIRD OF THE AREA AROUND OR WEST
OF THE LAKE. WINDS WILL BEGIN TO VEER TOWARD THE NORTHEAST THROUGH
THE COURSE OF THE DAY AS HIGH PRESSURE BUILDS EASTWARD ALONG THE
GULF COAST. DEWPOINTS MAY EVEN REACH THE TEENS FROM NAPLES TO THE
LAKE REGION BY TUESDAY AFTERNOON. TUESDAY NIGHT INTO WEDNESDAY
MORNING WILL BE THE LAST VERY COOL PERIOD OF THIS EVENT WITH LOWS
DIPPING INTO THE UPPER 3OS ACROSS THE NORTHWEST INTERIOR TO THE
UPPER 50S TOWARD THE SOUTHEAST FLORIDA COAST. LOW-LEVEL MOISTURE
WILL BEGIN TO INCREASE BY THE END OF THIS PERIOD AS THE LOW-LEVEL
FLOW SHIFTS BACK TO THE NNE OFF THE WARM GULF STREAM WATERS. AS A
RESULT...HIGHS ON WEDNESDAY WILL CLIMB BACK INTO THE 70S.
LONG TERM (WEDNESDAY-SUNDAY)...
THE EXTENDED RANGE GUIDANCE INDICATES THE PREVIOUSLY DISCUSSED
FRONTAL BOUNDARY LIFTING BACK NORTH OVER THE AREA ON THURSDAY.
THIS BOUNDARY COMBINED WITH PLENTY OF LOW-LEVEL MOISTURE AND A FEW
SRN STREAM IMPULSES ALOFT WITHIN THE SOUTHWEST UPPER FLOW WILL
SUPPORT INCREASING RAIN CHANCES ACROSS THE AREA ON THURSDAY. AS
THIS BOUNDARY LIFTS FARTHER NORTH...MOIST SOUTHEAST FLOW WILL
PERSIST WITH TEMPERATURES RETURNING TO ABOVE NORMAL THROUGH THE
WEEKEND.
MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREAS THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS WITH FREQUENT WIND GUSTS TO GALE
FORCE OUT OF THE NORTHWEST POSSIBLE. HIGH PRESSURE WILL BUILD
EASTWARD ACROSS THE REGION THROUGH THE MID-WEEK PERIOD WITH
MODERATE TO FRESH NORTHEAST WINDS PERSISTING. RAIN CHANCES WILL
INCREASE ONCE AGAIN ON THURSDAY AS THE FRONTAL BOUNDARY LIFTS BACK
TO THE NORTH. LIGHT TO MODERATE SOUTHEAST WINDS ASSOCIATED WITH HIGH
PRESSURE ARE EXPECTED FRIDAY THROUGH THE WEEKEND.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
GLADES-HENDRY.
WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
GLADES-HENDRY.
AM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS
FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR
BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM
DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO
THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER
INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...GALE WATCH FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING
FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT
20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE,
FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
FL EXTENDING FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 6, 4:35 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 435 AM EST MON JAN 6 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070500- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 435 AM EST MON JAN 6 2014 ...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING INTERIOR AREAS... ...FREEZE WATCH AND WIND CHILL WATCH WEST OF LAKE OKEECHOBEE TONIGHT... ...MUCH COLDER AIRMASS TONIGHT THROUGH WEDNESDAY OVER SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: LOWS TONIGHT ARE FORECAST TO RANGE FROM AROUND FREEZING JUST WEST OF THE LAKE TO THE UPPER 40S OVER THE METRO AREAS OF SOUTH FLORIDA. BREEZY NORTHWEST WINDS COMBINED WITH THE COLD TEMPERATURES WILL LEAD TO WIND CHILLS DIPPING INTO THE UPPER 20S TO MID 30S OVER MUCH OF SOUTH FLORIDA, EXCEPT MID 30S TO MID 40S OVER THE EAST COAST METRO AREAS AND LOWER TO MID 20S WEST OF LAKE OKEECHOBEE. WIND: THE WINDS OVER ALL OF SOUTH FLORIDA WATERS WILL INCREASE TO AT LEAST 25 TO 30 MPH BY TONIGHT WITH EVEN THE POSSIBILITY OF WIND GUSTS GETTING UP TO GALE FORCE LEVELS. WAVES: SEAS WILL BUILD QUICKLY THIS AFTERNOON BEHIND THE PASSAGE OF THE STRONG COLD FRONT IN BOTH THE ATLANTIC AND GULF WATERS. THE SEAS WILL BE AROUND 7 TO 10 FEET IN THE ATLANTIC WATERS BY LATE TONIGHT AND 6 TO 14 FEET IN THE GULF WATERS. RIP CURRENTS: A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA THIS AFTERNOON ALLOWING FOR THE WINDS TO INCREASE ALONG WITH NORTHERLY SEAS. THIS WILL LEAD TO MODERATE RISK OF RIP CURRENTS ALONG BOTH THE EAST AND WEST COAST BEACHES OF SOUTH FLORIDA THIS AFTERNOON INTO TONIGHT. VISIBILITY: VISIBILITIES EARLY THIS MORNING OVER THE INTERIOR AREAS OF SOUTH FLORIDA WILL BE LESS THAN ONE QUARTER OF AN MILE IN THE FOG, WHILE VISIBILITIES OVER THE FAR WESTERN METRO AREAS OF SOUTH FLORIDA WILL BE BETWEEN ONE QUARTER OF AN MILE TO ONE MILE IN THE FOG. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST BEACHES THROUGH THIS WEEKEND...AS THE WINDS SWING TO A EASTERLY DIRECTION. THE SEAS WILL GRADUALLY BEGIN TO SUBSIDE TUESDAY AND SHOULD BE DROP BELOW ADVISORY LEVELS BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Local storm report, Jan 6, 9:12 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
912 AM EST MON JAN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM DENSE FOG 4 WNW MUSE 26.86N 81.55W
01/06/2014 E0.25 MILE GLADES FL CO-OP OBSERVER
MUSE OBSERVER REPORTED DENSE FOG WITH VISIBILITY LESS
THAN 1 4 MILE.
&&
EVENT NUMBER MFL1400006
ROSSLocal storm report, Jan 6, 9:14 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
914 AM EST MON JAN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM DENSE FOG 4 WNW MUSE 26.86N 81.55W
01/06/2014 E0.25 MILE GLADES FL CO-OP OBSERVER
MUSE OBSERVER REPORTED DENSE FOG WITH VISIBILITY LESS
THAN A QUARTER OF A MILE.
&&
CORRECTED REMARKS
EVENT NUMBER MFL1400006
ROSSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:28 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 5 hr |
| Jan 6, 4:45 AM EST | Wind Chill Watch | MFL | Glades, Hendry | 10 hr |
| Jan 6, 4:58 AM EST | Gale Watch | MFL | 10 hr | |
| Jan 6, 4:58 AM EST | Small Craft Advisory | MFL | 4 days | |
| Jan 6, 2:35 PM EST | Small Craft Advisory | MFL | 25 hr | |
| Jan 6, 2:35 PM EST | Small Craft Advisory for Winds | MFL | 14 hr | |
| Jan 6, 2:39 PM EST | Wind Chill Advisory | MFL | Collier, Glades, Hendry, Palm Beach | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.